Posted by Jill Green
on January 12, 2000 at 15:38:16:
In Reply to: Coming Off Dilantin posted by SEAN SHEVLIN on January 04, 2000 at 14:31:59:
: I had two Grand Mal seizures in the early 80's. After the second one my doctor put me on Dilantin,
: 400 mg per day, and I have never had another seizure. I also have not experienced any side-effects from
: the Dilantin, other than some memory loss and fatigue.
: Two years ago I switched neurologists. The new doctor is now suggesting that, because there are
: potential Liver problems fron long-term use of Dilantin, I may want to come-off it. He is leaving it up to me.
: He also says there is a 50-50 chance I could have another seizure. After I come-off the Dilantin he wants
: to put me on Neurontin for a year.
: Anybody out there have any similar experience? Any info on Neurontin? Please feel free to e-mail me.
: Sean Shevlin hey, Sean, my neurologist told me that he was going to take me off of Dilantin and put me on Depakote. Just the other month, however, he raised my Dilantin level to 560 mg a day! When I complanied about the memory loss, he denied that the Dilantin was causing it.Can you let me know about Neurontin?It has got to be cheaper than Depakote!Thanx!Jill